| Model Number |
4244020W |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/19/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description
During use, the aviator balloon catheter burst out of vessel.There was no patient injury.The device is available for analysis.
Additional Manufacturer Narrative
After further review of additional during use, the aviator balloon catheter burst out of vessel.There was no patient injury.The product was returned for analysis.A non-sterile aviator plus.014 4.0x20 142cm pta balloon catheter was received for analysis coiled inside a plastic bag.Per visual analysis, a burst was observed in the balloon.No other anomalies noted.Per sem analysis the balloon burst was caused by a rupture on the balloon surface.The external surface of the balloon revealed evidence of scratch marks adjacent to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface probably led to the rupture condition found on the received balloon.The internal surface of the balloon did not show damage on the surrounding areas of the rupture.No other anomalies were found.A product history record (phr) review of lot 17409258 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (although unknown) may have contributed to the burst as evidenced by abrasions noted on the outer surface during analysis.According to the safety information in the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.